Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 166, NWS Memphis, TN

April 22, 2008Lafayette County, Panola County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 22, 2008, 3:39 PM CDT for Lafayette County, Panola County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2008, 3:39 PM CDT (20:39 UTC)
Expired
Apr 22, 2008, 4:30 PM CDT
In force
51 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lafayette County, MS, Panola County, MS

The radar

The Memphis radar (KNQA), 120 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 3:45 PM CDTTSTM WND DMG10 W Oxford, MSTREES DOWN ALONG HIGHWAY 6

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:33 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1833 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 222039
SVRMEG
MSC071-107-222130-
/O.NEW.KMEG.SV.W.0166.080422T2039Z-080422T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT TUE APR 22 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 430 PM CDT

* AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
  HARMONTOWN...OR 12 MILES NORTHWEST OF OXFORD...AND MOVING SOUTHEAST
  AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BURGESS...SPRINGDALE...PARIS AND TULA.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3417 8973 3445 8980 3457 8970 3456 8965
      3417 8924 3417 8951 3419 8952 3419 8970
      3417 8971
TIME...MOT...LOC 2039Z 306DEG 33KT 3445 8968

$$
1 follow-up statement
000 
WWUS54 KMEG 222131
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CDT TUE APR 22 2008

MSC071-107-222142-
/O.EXP.KMEG.SV.W.0166.000000T0000Z-080422T2130Z/
LAFAYETTE MS-PANOLA MS-
432 PM CDT TUE APR 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PANOLA AND
SOUTHWESTERN LAFAYETTE COUNTIES HAS EXPIRED...

AT 432 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3417 8973 3445 8980 3457 8970 3456 8965
      3417 8924 3417 8951 3419 8952 3419 8970
      3417 8971
TIME...MOT...LOC 2039Z 306DEG 33KT 3444 8969

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 10:14 AM CDT, 5 hours 25 minutes earlier.

Area forecast discussion, Apr 22, 10:14 AM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 AM CDT TUE APR 22 2008

.UPDATE...
AREA OF SHOWERS AND THUNDERSTORMS IS BEGINNING TO PUSH INTO THE
NORTHWEST PORTIONS OF THE CWA ACROSS NORTHEASTERN ARKANSAS. HAVE
RAISED POPS TO CATEGORICAL IN THESE AREAS TO ACCOUNT FOR RAIN
CHANCES. SOME OF THESE STORMS COULD BE STRONG TO EVEN SEVERE WITH
THE MAIN HAZARDS BEING STRONG WINDS AND LARGE HAIL. THESE STORMS
SHOULD CONTINUE TO PROPAGATE SOUTH TO SOUTHEAST SO HAVE INCREASED
POPS FOR JUST ABOUT ALL LOCATIONS ALONG AND WEST OF THE
MISSISSIPPI RIVER. WITH THE RAIN ACROSS NORTHEAST ARKANSAS...HAVE
LOWERED HIGH TEMPERATURES FOR THE AREA WHERE RAIN IS EXPECTED THIS
MORNING/AFTERNOON. NO OTHER CHANGES WERE MADE TO THE FORECAST AT
THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 439 AM CDT TUE APR 22 2008/

DISCUSSION...08Z SURFACE ANALYSIS PLACES A QUASI-STATIONARY
SURFACE BOUNDARY STRETCHING FROM THE UPPER MIDWEST THEN BACK
THROUGH MISSOURI...KANSAS AND OKLAHOMA. REGIONAL INFRARED SATELLITE/WSR-88
RADAR TRENDS SHOW CONVECTION LOCATED PRIMARILY ALONG THE SURFACE
BOUNDARY UPSTREAM. ACROSS THE MID SOUTH...TEMPERATURES RANGE FROM
THE 50S TO LOWER 60S UNDER MOSTLY CLEAR TO PARTLY CLOUDY SKIES.
MAIN CONCERN IN THIS FORECAST PACKAGE IS CONVECTIVE CHANCES IN
THE SHORT TERM.

SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...QUASI-STATIONARY
WILL GRADUALLY DRIFT CLOSER TO THE MID SOUTH TODAY AND TONIGHT
AND DISSIPATE AS IT ENCOUNTERS A RIDGE OF HIGH PRESSURE ACROSS THE
LOWER MISSISSIPPI VALLEY. NONETHELESS...MID LEVEL SHORT WAVES
WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY ALONG THE PERIPHERY
OF THE UPPER LEVEL RIDGE AND COMBINE WITH THE WARM AND MOIST
UNSTABLE AIRMASS...RESULTING IN CHANCES FOR SHOWERS AND
THUNDERSTORMS. CONVECTIVE ACTIVITY TODAY AND WEDNESDAY WILL BE
COINCIDENT WITH DAYTIME HEATING. STRONG THUNDERSTORM CHANCES
SHOULD REMAIN ISOLATED AT BEST TODAY AND WEDNESDAY. SHOWER AND
THUNDERSTORM CHANCES WILL INCREASE ON THURSDAY AS THE UPPER LEVEL
RIDGE BEGINS TO TRANSLATE EAST AND ANOTHER SHORTWAVE EMBEDDED
WITHIN THE SOUTHWEST UPPER LEVEL FLOW MOVES ACROSS THE REGION
THURSDAY AND THURSDAY NIGHT.

LONG TERM...(FRIDAY THROUGH MONDAY)...00Z LONG RANGE MODEL RUN
SOLUTIONS INTRODUCE ADDITIONAL UNCERTAINTY IN OVERALL SYNOPTIC
PATTERN AS RUN TO RUN CONTINUITY PROBLEMS PERSIST WITH THE ECMWF
AND ESPECIALLY THE 00Z GFS. AS A RESULT...HAVE LEANED TOWARD A LOW
CONFIDENCE 00Z ECMWF/18Z GFS BLEND. AT THIS TIME MODELS INDICATE A
COLD FRONT WILL PUSH THROUGH THE AREA AT THE START OF THE PERIOD
FRIDAY NIGHT INTO SATURDAY WITH ANOTHER FRONT MOVING THROUGH SUNDAY

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  84  64  84  64 /  30  20  20  30
MKL  82  57  83  58 /  30  20  10  20
JBR  78  58  81  61 /  80  20  20  30
TUP  83  60  84  59 /  20  20  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KNS/CJC
Hazardous weather outlook, Apr 22, 11:38 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 AM CDT TUE APR 22 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231845-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1138 AM CDT TUE APR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN AND
NORTHEASTERN ARKANSAS...THE MISSOURI BOOTHEEL...PORTIONS OF WEST
TENNESSEE...AND NORTHWEST MISSISSIPPI. A LINE OF THUNDERSTORMS
WILL CONTINUE TO MOVE SOUTH ACROSS THESE AREAS AND A FEW OF THESE
STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. PERIODS
OF HEAVY RAINFALL WILL ALSO BE POSSIBLE AND MAY LEAD TO LOCALIZED
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT OFFICIALS MAY BE NEEDED ACROSS THE WESTERN HALF OF THE
MIDSOUTH THROUGH 800 PM CDT TODAY. PLEASE REPORT ANY SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.

JLH

In the hours before

Special weather statement, Apr 22, 2:07 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT TUE APR 22 2008

ARZ058-MSZ007-221930-
PHILLIPS AR-TUNICA MS-
207 PM CDT TUE APR 22 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  PHILLIPS COUNTY IN EASTERN ARKANSAS...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTHEAST OF ROBINSONVILLE
TO 9 MILES NORTHWEST OF MARVELL AT 207 PM CDT...MOVING SOUTH AT 23
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN PHILLIPS AND TUNICA COUNTIES...INCLUDING THE CITIES OF
ELAINE...HELENA...MARVELL AND WEST HELENA...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 230 PM
CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Apr 22, 2:31 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
231 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     BROOKLAND               35.90N 90.58W
04/22/2008                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TREES DOWN

1150 AM     HAIL             BROOKLAND               35.90N 90.58W
04/22/2008  E1.00 INCH       CRAIGHEAD          AR   FIRE DEPT/RESCUE

1232 PM     HAIL             BLYTHEVILLE             35.93N 89.92W
04/22/2008  E0.88 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

0100 PM     HAIL             WYNNE                   35.23N 90.79W
04/22/2008  E0.75 INCH       CROSS              AR   LAW ENFORCEMENT

0130 PM     HAIL             8 W WEST MEMPHIS        35.15N 90.32W
04/22/2008  E0.88 INCH       CRITTENDEN         AR   PUBLIC

0140 PM     HAIL             3 ENE SIMSBORO          35.04N 90.34W
04/22/2008  E1.00 INCH       CRITTENDEN         AR   TRAINED SPOTTER

0143 PM     TSTM WND GST     EDMONDSON               35.10N 90.31W
04/22/2008  E60.00 MPH       CRITTENDEN         AR   TRAINED SPOTTER

0225 PM     HAIL             5 ESE DOWNTOWN MEMPHIS  35.11N 89.97W
04/22/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

&&

RJO
Special weather statement, Apr 22, 2:39 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CDT TUE APR 22 2008

MSZ010-011-222100-
COAHOMA MS-QUITMAN MS-
239 PM CDT TUE APR 22 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 14 MILES NORTH OF SLEDGE TO 13 MILES
NORTHWEST OF FRIARS POINT AT 239 PM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN COAHOMA AND QUITMAN COUNTIES...INCLUDING THE CITY OF
CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 400 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Apr 22, 2:42 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     BROOKLAND               35.90N 90.58W
04/22/2008                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TREES DOWN

1150 AM     HAIL             BROOKLAND               35.90N 90.58W
04/22/2008  E1.00 INCH       CRAIGHEAD          AR   FIRE DEPT/RESCUE

1232 PM     HAIL             BLYTHEVILLE             35.93N 89.92W
04/22/2008  E0.88 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

0100 PM     HAIL             WYNNE                   35.23N 90.79W
04/22/2008  E0.75 INCH       CROSS              AR   LAW ENFORCEMENT

0130 PM     HAIL             8 W WEST MEMPHIS        35.15N 90.32W
04/22/2008  E0.88 INCH       CRITTENDEN         AR   PUBLIC

0140 PM     HAIL             3 ENE SIMSBORO          35.04N 90.34W
04/22/2008  E1.00 INCH       CRITTENDEN         AR   TRAINED SPOTTER

0143 PM     TSTM WND GST     EDMONDSON               35.10N 90.31W
04/22/2008  E60.00 MPH       CRITTENDEN         AR   TRAINED SPOTTER

0225 PM     HAIL             5 ESE DOWNTOWN MEMPHIS  35.11N 89.97W
04/22/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

0230 PM     HAIL             TUNICA                  34.69N 90.38W
04/22/2008  E0.75 INCH       TUNICA             MS   LAW ENFORCEMENT

&&

RJO
Local storm report, Apr 22, 3:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
327 PM CDT TUE APR 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     BROOKLAND               35.90N 90.58W
04/22/2008                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TREES DOWN

1150 AM     HAIL             BROOKLAND               35.90N 90.58W
04/22/2008  E1.00 INCH       CRAIGHEAD          AR   FIRE DEPT/RESCUE

1232 PM     HAIL             BLYTHEVILLE             35.93N 89.92W
04/22/2008  E0.88 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

0100 PM     HAIL             WYNNE                   35.23N 90.79W
04/22/2008  E0.75 INCH       CROSS              AR   LAW ENFORCEMENT

0130 PM     HAIL             8 W WEST MEMPHIS        35.15N 90.32W
04/22/2008  E0.88 INCH       CRITTENDEN         AR   PUBLIC

0140 PM     HAIL             3 ENE SIMSBORO          35.04N 90.34W
04/22/2008  E1.00 INCH       CRITTENDEN         AR   TRAINED SPOTTER

0143 PM     TSTM WND GST     EDMONDSON               35.10N 90.31W
04/22/2008  E60.00 MPH       CRITTENDEN         AR   TRAINED SPOTTER

0225 PM     HAIL             5 ESE DOWNTOWN MEMPHIS  35.11N 89.97W
04/22/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

0230 PM     HAIL             TUNICA                  34.69N 90.38W
04/22/2008  E0.75 INCH       TUNICA             MS   LAW ENFORCEMENT

0320 PM     HAIL             DARLING                 34.35N 90.27W
04/22/2008  E1.25 INCH       QUITMAN            MS   POST OFFICE

&&

RJO
Special weather statement, Apr 22, 3:29 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT TUE APR 22 2008

MSZ002-013-222145-
MARSHALL MS-LAFAYETTE MS-
329 PM CDT TUE APR 22 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER HARMONTOWN AT 329 PM CDT...MOVING
SOUTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LAFAYETTE AND MARSHALL COUNTIES...INCLUDING THE CITY OF
OXFORD...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 445 PM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:23 PM CDTSevere Thunderstorm WarningMEGTate, Tunica67 min
Apr 22, 2:32 PM CDTSevere Thunderstorm WarningMEGDeSoto46 min
Apr 22, 2:47 PM CDTSevere Thunderstorm WarningMEGCoahoma58 min
Apr 22, 2:56 PM CDTSevere Thunderstorm WarningMEGTate52 min
Apr 22, 3:04 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman56 min
Apr 22, 3:44 PM CDTSevere Thunderstorm WarningMEGCoahoma46 min
Apr 22, 3:51 PM CDTSevere Thunderstorm WarningMEGQuitman, Tallahatchie54 min
Apr 22, 4:06 PM CDTSevere Thunderstorm WarningMEGCalhoun, Yalobusha39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.